Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TopSpinner

Drinking Alcohol After Accutane

Recommended Posts

Hi Guys,

I'm just about finished on my 80mg course of Isotretinoin ( in roughly 2 weeks time) and was wondering when it will be safe to start drinking again, as I am starting University in the middle of September and want to enjoy myself during freshers, but obviously don't want to destroy my liver just for a few pints!

There's about 2 weeks between when I finish my course and start uni , is that long enough for my liver to recover from accutane, or will I still be doing serious damage to it if I start drinking that early?

Apologies if this has been asked before, I did search but couldn't find a concrete response (mostly people talking about drinking whilst on accutane)

Share this post


Link to post
Share on other sites

I think I read that it should take 2 weeks for it to get out of your system but I'm not sure!

Share this post


Link to post
Share on other sites

I waited for six months(i know, kind of long; but I didn't want to ruin my liver). After that, haha, well i drank as much as a wanted. ;)

Two weeks is not enough! Wait for at least two months.

Share this post


Link to post
Share on other sites

You can drink safely while on accutane (yes, while you're actually taking it).. As long as you aren't doing any the following:

- Drinking VERY high amounts at once to the point where you're passing out or vomiting.

- Drinking alcohol every day.

Drinking a bit on the weekends is just fine to do while on Tane. The whole "Don't drink while on accutane" thing just stems from paranoia.

Source of my info: My derm telling me, along with hearing about many people drinking casually while on tane with absolutely no problems. And I've never actually seen or heard a story of anyone encountering problems while drinking on accutane. And I also drank while on accutane.. But not for the first 4 months.. But by mid-way through month 4 I gave in and said F it, I can't resist anymore.

Just keep it in relative moderation and don't do any binge drinking and you'l be more than fine.

Share this post


Link to post
Share on other sites

I'd personally wait for a couple months before drinking, just to make sure the accutane purges outside of your system, that would be your best option. But seeing as you're going into uni, I understand how you feel. So if you want to drink, I would start off slowly. You won't be doing any serious damage as long as you limit yourself to 2-3 drinks per night, and even then take a few nights every so often where you don't drink.

You can tell everybody that you just came off a medication (don't have to mention what it is), and that you have to limit yourself to keep your liver intact, they should understand.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×